Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy In Heel Of Foot And Leg

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...coating of nerve fibers (myelin). This affects the transmission of pain signals to the brain. PN can be a minor nuisance or a disabling weakness. It is usually a feeling of pins and needles, burning, stiffness, or numbness in the feet and toes. It can also be tickling sensations, unexplained pain, or sensations that seem more intense than normal. PN symptoms can come and go. Serious PN can cause difficulty walking or standing. What...
Ask the Experts

Foot pain

Hi,Is foot pain(heels), and having my feet cold all the time symptoms of hiv.Thank You!!!
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...Some people with HIV can develop something called peripheral neuropathy in which can lead to a burning and/or numbness of the feet. Diabetes, tight shoes, crossing your legs a lot and a host of other things can also cause symptoms similar to... Read more »

Neuropathy or sciatic nerve?

Diagnosed 1994, CD4 currently 440, low 41 with PCP 2 years ago, suddenly extreme pain in left leg and somewhat in right-heel but definitely more left leg. Not really burning but just plain throbbing shooting pain. Talked with care provider and she...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV or drug related neuropathy generally first involves the toes/feet and then moves upwards. Shooting pains from back down leg are more often due to some form of entrapment/compression neuropathy. Read more »

mysterious neuropathy of legs

For the past three years I have had a mysterious neurological condition of my legs which has stubbornly defied medical diagnosis. In 2005 suddenly any short period of walking or standing cause both thighs to feel numb, tight, tired. and painful. A...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You don't mention which HIV meds you are taking. Peripheral neuropathy is still seen in the HAART era and can be frustating to diagnose and treat. It sounds like you care has been very good so unlikely Read more »

Painful Fat Loss in Feet

Thanks for all the useful information on this site! I am a licensed massage therapist and I work on my feet. Recently, lipoatrophy in my legs has included loss of much of the fat pad under my heels. Standing barefoot in the shower is now painful and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...count, time with HIV) it is hard to predict what would happen. I have also seen nothing specifically related to fat in the foot region. Usually pain like you describe is more linked to neuropathy than fat loss. Neuropathy may improve off... Read more »
Articles
Being Alive

Manage Peripheral Neuropathy

...supplementation? Peripheral neuropathy causes pain (sometimes described as tingling or burning) and numbness in the hands and feet. While HIV is one cause of the condition, it's certainly not the only one. Diabetes and cancer treatments (such... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...combinationof both may cause the damage to the peripheral nerves. PN happens when the communication between the nerves in the feet and/orhands to the brain and spinal cord become damaged. Like frayed wires that canspark or misfire, PN becomes a... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

... Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the hands and arms -- is most often caused by the "d" drugs: d4T (Zerit) ddC (Hivid) ddI... Read more »
Test Positive Aware Network

Zerit

...272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is stopped, but can be painful and permanently debilitating if not treated in time.... Read more »
Connect With Others

chili pepper good for neuropathy

Posted by Anonymous
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
...be psychological. The new HIV specialist, Dr. Paul Nieberg, found pronounced weakness in my left and right feet and left lower leg. Nieberg was kind enough to call the neuroligist with his exam notes such that the neurologist, a gruff... Read more »

Neuropathy?

Posted by golfguy, 3 Replies
...significant numbness/tingling in my face (left side), my left arm, left hand, left leg and foot. In addition, it feels like my heels are on fire. I'm freaking out...I've read that peripheral neuropathy can present during ARS.... Does anyone... Read more »